The increasing availability of cortisone and pituitary adrenocorticotropic hormone (ACTH) to the medical profession merits careful consideration of possible complications resulting from the use of these potent agents. The following case demonstrates the probable interference with normal wound-healing processes by cortisone.
REPORT OF A CASE
M. K., a Negro girl aged 13, was admitted to the medical service of Grady Memorial Hospital on Feb. 12, 1950, with the chief complaints of joint pain and fever.Six weeks before admission she had noted a mild sore throat which lasted three to four days and then disappeared. Ten days before admission she experienced the onset of migratory polyarthritis, fever, anorexia, and occasional episodes of sharp precordial pain. She was confined to bed at home two days prior to admission and finally reported to the hospital because of increasing severity of joint pain.Physical examination on admission disclosed a fever of 102 F.,
Barrow JG, Sikes CR. DECUBITUS ULCER IN RHEUMATIC FEVER TREATED WITH CORTISONE. JAMA. 1951;147(1):41–42. doi:10.1001/jama.1951.73670180002010a
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: